toxic epidermal necrolysis
Definition: a syndrome in which a large portion of the skin becomes intensely erythematous with epidermal necrosis and peels off in the manner of a second-degree burn, often simultaneous with the formation of flaccid bullae, resulting from drug sensitivity or of unknown cause; the level of separation is subepidermal, unlike staphylococcal scalded skin syndrome in which there is subcorneal change.
Synonym(s): Lyell syndrome
Disclaimer: This site is designed to offer information for general educational purposes only. The health information furnished on this site and the interactive responses are not intended to be professional advice and are not intended to replace personal consultation with a qualified physician, pharmacist, or other healthcare professional. You must always seek the advice of a professional for questions related to a disease, disease symptoms, and appropriate therapeutic treatments.
Search Stedman's Medical Dictionary
Examples: glitazone, GI cocktail, etc.
© Copyright 2018 Wolters Kluwer. All Rights Reserved. Review Date: Sep 19, 2016.